MAUDE Adverse Event Report: BAXTER HEALTHCARE - DOMINICAN REPUBLIC CLEARLINK TRANSFER SET; SYSTEM/DEVICE, PHARMACY COMPOUNDING

BAXTER HEALTHCARE - DOMINICAN REPUBLIC CLEARLINK TRANSFER SET; SYSTEM/DEVICE, PHARMACY COMPOUNDING
Catalog Number 1C8687
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an unspecified number of clearlink blood bag spike adapters were leaking.The adapters leak when they are used to push the reagent, dimethyl sulfoxide (dmso).It was reported that the plastic housing surrounding the rubber port of the set deteriorate/breaks apart after the dmso is pushed through which results in leaks.The reporter advised that they do not use the blood bag spike adapter for iv access within their facility.Their operations staff uses the adapter to make a cryopreservation media for their stem cell products and the dmso protects the cells during the freezing process.So, the staff had been transferring the dmso from its original container to another bag to store the cryoprotectant.There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The actual device was not available; however, a photograph of the sample was provided for evaluation.Visual inspection of the photograph revealed the plastic housing which surrounds the rubber port of the set was deteriorated.The reported condition was verified.The cause of the condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK TRANSFER SET
Common Device Name
SYSTEM/DEVICE, PHARMACY COMPOUNDING
Manufacturer (Section D)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
haina, san cristobal
MDR Report Key7309499
Report Number1416980-2018-01101
Device Sequence Number1328523
Product Code NEP
UDI-Device Identifier00085412068268
UDI-Public(01)00085412068268
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Catalogue Number1C8687
Device Lot NumberDR17D05028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIMETHYL SULFOXIDE (DMSO)